Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 312, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 25, 2014, 5:21 PM CDT for Wichita County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2014, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 25, 2014, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Wichita County, KS
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:46 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 25, 2:46 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 146 PM MDT MON AUG 25 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 144 PM MDT MON AUG 25 2014 UPPER FLOW WILL BE SOUTHWEST TONIGHT THROUGH TUESDAY. SURFACE HIGH PRESSURE WILL RESIDE OVER THE NORTHERN AND CENTRAL PLAINS. A SURFACE FRONT WILL BE DRAPED FROM EAST TO WEST ACROSS THE CENTRAL PART OF KANSAS. THE MODELS BRING A SHORTWAVE INTO THE FA TONIGHT AND AGAIN TUESDAY AFTERNOON. THERE IS PLENTY OF LIFT ACROSS THE FA TONIGHT ALONG WITH MONSOONAL MOISTURE. PLAN TO GO WITH LIKELY TO DEFINITE POPS FOR TONIGHT. STORMS WILL LINGER OVER THE EASTERN FA TUESDAY MORNING. THE NEXT SHORWAVE COMES OUT TUESDAY AFTERNOON WITH SIMILAR MOISTURE AND LIFT. PLAN TO GO WITH A 40 PERCENT CHANCE IN THE SOUTHWEST AND A 30 PERCENT CHANCE ACROSS THE REST OF THE FA. MIN TEMPERATURES TONIGHT WILL COOL TO THE LOWER 60S. MAX TEMPERATURES TUESDAY ARE EXPECTED IN THE 80S. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 1256 PM MDT MON AUG 25 2014 UPPER LOW WILL GRADUALLY SWING OUT OF THE GREAT BASIN AND ACROSS THE CENTRAL ROCKIES AND ADJACENT PLAINS THROUGH THE REMAINDER OF THE WEEK. THE END RESULT WILL BE GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. STORMS COULD LINGER INTO FRIDAY NIGHT IF THE UPPER SYSTEM SLOWS DOWN...WHICH CANNOT BE RULED OUT SINCE MOST MODEL SOLUTIONS SHOW IT CLOSED AT 500MB. PRECIPITATION FORECASTS FOR THE WEEK (MONDAY THROUGH FRIDAY) RANGE FROM AROUND 1 INCH IN THE SOUTHERN PART OF THE AREA TO AROUND 2.50 INCHES IN NORTHERN AREAS. SOME LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE END OF THE WEEK DUE TO CLOUDS AND PRECIPITATION. UPPER RIDGE WILL BUILD IN BEHIND THAT SYSTEM WITH DRY CONDITIONS AND WARMER TEMPERATURES. MODELS BEGIN TO DIVERGE EARLY NEXT WEEK ON TIMING OF NEXT UPPER TROUGH IN THE NORTHERN ROCKIES. SO WILL GO WITH PERSISTENCE FOR MONDAY WITH DRY AND WARM CONDITIONS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1133 AM MDT MON AUG 25 2014 VFR CONDITIONS WILL CONTINUE AT KGLD AND KMCK FOR AT LEAST THE NEXT 12 TO 16 HOURS. THROUGH THIS TIME THUNDERSTORMS WILL BE POSSIBLE AT BOTH SITES ESPECIALLY AFTER 03Z TUESDAY WHEN THE NEXT SHORTWAVE COMES THROUGH. AFTER STORMS END, STRATUS WILL MOVE INTO BOTH SITES WITH MVFR CIGS UNTIL MID TO LATE TUESDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FS LONG TERM...024 AVIATION...FS
Hazardous weather outlook, Aug 25, 11:41 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT MON AUG 25 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-260930- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN COLORADO AND ALONG A FRONT FROM ROUGHLY A TRIBUNE TO NORTON LINE. THERE IS POTENTIAL FOR STRONG TO SEVERE STORMS WITH LARGE HAIL...DAMAGING WIND AND SOME LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE TRI STATE AREA FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:00 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 22 min |
| Aug 24, 11:44 PM CDT | Special Weather Statement | GLD | Yuma | 46 min |
| Aug 24, 11:56 PM CDT | Special Weather Statement | GLD | Kit Carson | 49 min |
| Aug 25, 5:14 AM CDT | Special Weather Statement | GLD | Red Willow | 16 min |
| Aug 25, 5:33 AM CDT | Special Weather Statement | GLD | Red Willow | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.